Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking doxycycline hyclate for bacterial infection. Missing periods. Medication side effect?

i started taking doxycycline hyclate for a bacteria infection on march 11, 2013 twice a day for 10 days. my menstrual cycle was due to come on between the 18 and 20 of march but it has not come on! I called my doctor and the pharmacist about the problem but they have told me that it was not a side effect. I get online and other people have went through the same thing, is this really an unknown side effect?
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  800
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012
Hello Kenya,

Thanks for posting on HCM,

Well I do agree with your doctor and pharmacist that doxycycline does not cause as side effect missed period (at least in my professional knowledge).
It will be wise to start first by eliminating the most probable causes of missed period such as pregnancy, stress, infection (even the infection on its own can alter your cycle), pelvic diseases etc.
So there is a need to consult a gynobs who can completely examine you and request for laboratory tests and pelvic ultrasound.
Ones all possible causes have been ruled out, then your doctor might decide to start investigating the unknown such as doxycycline being the culprit (missed period being a very rare side effect of doxy). Please do not rely on info you get from the internet.

Hope this helps

Answered: Sat, 30 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor